Alert archive / Maine / Wind Advisories in 2011

Wind Advisory 6, NWS Caribou, ME

April 12, 2011Aroostook County, Penobscot County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Apr 12, 2011, 9:47 AM EDT for Aroostook County, Penobscot County, Washington County, Maine. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2011, 9:47 AM EDT (13:47 UTC)
Expired
Apr 12, 2011, 3:37 PM EDT
In force
6 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Penobscot County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 55 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 1.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2011-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2011-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -120 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
-120 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WWUS71 KCAR 121347
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
947 AM EDT TUE APR 12 2011

MEZ002-005-006-011-032-122000-
/O.NEW.KCAR.WI.Y.0006.110412T1347Z-110412T2000Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PENOBSCOT-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND...
SPRINGFIELD...DANFORTH...VANCEBORO...TOPSFIELD
947 AM EDT TUE APR 12 2011

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH.

* TIMING...MAINLY THIS MORNING INTO MID AFTERNOON.

* IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP
  WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES, MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

VJN
1 follow-up statement
227 
WWUS71 KCAR 121937
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
337 PM EDT TUE APR 12 2011

MEZ002-005-006-011-032-122045-
/O.CAN.KCAR.WI.Y.0006.000000T0000Z-110412T2000Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PENOBSCOT-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND...
SPRINGFIELD...DANFORTH...VANCEBORO...TOPSFIELD
337 PM EDT TUE APR 12 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. WIND GUSTS HAVE FALLEN WELL BELOW 40 MPH OVER THE LAST
FEW HOURS. 

$$

VJN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Apr 12, 5:24 AM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, Apr 12, 5:24 AM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
524 AM EDT TUE APR 12 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE OFFSHORE THIS MORNING. HIGH PRESSURE WILL
BUILD IN TODAY AND CREST OVER THE STATE TONIGHT. LOW PRESSURE WILL
APPROACH FROM THE SOUTHWEST LATER WEDNESDAY THEN TRACK THROUGH THE
GULF OF MAINE WEDNESDAY NIGHT. THE LOW WILL EXIT THROUGH THE
MARITIMES THURSDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT WILL QUICKLY PUSH OFFSHORE EARLY TODAY. HIGH PRESSURE
BUILDING IN FROM THE NORTHWEST WILL THEN BRING CLEARING SKIES. THE
GRADIENT AHEAD OF THE HIGH WILL BRING A GUSTY NORTHWEST WIND EARLY
TODAY. THE WIND WILL THEN DIMINISH THIS AFTERNOON AS THE HIGH
BUILDS OVER. MODEL SOUNDINGS INDICATE THAT THE DRY AIR AND
SUBSIDENCE WILL BE STRONG ENOUGH FOR A MOSTLY SUNNY DAY.
HOWEVER...WITH THE SUN HEATING THE DAMP GROUND AND A BIT OF COLD
AIR POOLED ALOFT IN NORTHEASTERN PARTS OF THE AREA...CAN'T RULE
OUT SOME CUMULUS SO WILL JUST GO MOSTLY SUNNY. HIGHS SHOULD REACH
50 NORTH TO THE UPPER 50S DOWNEAST. HIGH PRESSURE WILL CREST OVER
THE AREA TONIGHT. THE CALM DRY AIR WILL ALLOW TEMPS TO FALL
QUICKLY WITH LOWS IN THE LOW 20S OVER SNOW COVERED PARTS OF THE
NORTHWEST AND UPPER 20S TO LOW 30S ELSEWHERE. HIGH CLOUDS WILL
THEN BEGIN TO PUSH IN FROM THE SOUTH AHEAD OF ADVANCING LOW
PRESSURE LATE TONIGHT.
&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
LOW PRESSURE WILL TRACK FROM THE MID ATLANTIC REGION TOWARD
SOUTHERN NEW ENGLAND WEDNESDAY. PRECIPITATION WILL EXPAND
NORTHWARD ACROSS THE REGION WEDNESDAY IN ADVANCE OF THE LOW.
ENOUGH COLD AIR COULD EXIST TO ALLOW PRECIPITATION TO BEGIN WITH A
RAIN/SNOW MIX ACROSS CENTRAL AND NORTHERN PORTIONS OF THE FORECAST
AREA...TRENDING TOWARD MOSTLY RAIN DURING THE AFTERNOON. ANY SNOW
ACCUMULATIONS ACROSS NORTHERN AREAS ARE EXPECTED TO BE AN INCH OR LESS.
ACROSS DOWNEAST AREAS...EXPECT PRECIPITATION TO GENERALLY OCCUR IN
THE FORM OF RAIN. THE LOW WILL TRACK ALONG THE MAINE COAST
WEDNESDAY NIGHT. GENERALLY EXPECT RAIN ACROSS THE REGION WEDNESDAY NIGHT.
HOWEVER...ENOUGH COLDER AIR COULD BE DRAWN ACROSS THE REGION TO
ALLOW FOR A RAIN/SNOW MIX TO AGAIN DEVELOP ACROSS NORTHERN AND
NORTHWEST PORTIONS OF THE FORECAST AREA. THE LOW WILL EXIT THROUGH
THE MARITIMES THURSDAY. COULD STILL HAVE A CHANCE OF RAIN/SNOW
SHOWERS ACROSS THE REGION EARLY THURSDAY...WITH DECREASING
CLOUDINESS DURING THE AFTERNOON. HIGH PRESSURE WILL BEGIN TO BUILD
EAST THURSDAY NIGHT BRINGING PARTLY CLOUDY/MOSTLY CLEAR SKIES.
TEMPERATURES WILL BE AT BELOW NORMAL LEVELS WEDNESDAY...WITH NEAR
NORMAL LEVEL TEMPERATURES THURSDAY.
&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRESSURE WILL CROSS THE REGION FRIDAY...THEN MOVE EAST EARLY
SATURDAY. LOW PRESSURE LIFTING THROUGH THE GREAT LAKES WILL DRAW A
WARM FRONT TOWARD THE REGION LATER SATURDAY. PRECIPITATION WILL
BEGIN TO EXPAND ACROSS THE REGION SATURDAY IN ADVANCE OF THE WARM
FRONT...THOUGH THE EXACT TIMING IS STILL UNCERTAIN. ENOUGH COLD
AIR COULD EXIST SATURDAY TO ALLOW FOR A RAIN/SNOW MIX TO DEVELOP
AT THE ONSET OF PRECIPITATION...BEFORE TRANSITIONING TO RAIN. LOW
PRESSURE SHOULD THEN CROSS THE REGION SUNDAY WITH A CHANCE OF RAIN
AND SNOW ACROSS THE NORTH AND MOUNTAINS WITH A CHANCE OF RAIN
DOWNEAST. THE LOW SHOULD SLOWLY EXIT THROUGH THE MARITIMES MONDAY
DRAWING A COLD FRONT ACROSS THE REGION. RAIN/SNOW SHOWERS WILL
REMAIN POSSIBLE ACROSS THE NORTH AND MOUNTAINS MONDAY...WITH A
CHANCE OF RAIN SHOWERS DOWNEAST. TEMPERATURES WILL BE AT BELOW
NORMAL LEVELS FRIDAY. TEMPERATURES ARE EXPECTED TO BE AT NEAR
NORMAL...TO SLIGHTLY BELOW NORMAL...LEVELS SATURDAY THROUGH MONDAY.
&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: SOME PATCHY FOG AND LOW CLOUDS WILL AFFECT PARTS OF THE
AREA EARLY THIS MORNING. OTHERWISE...VFR CONDITIONS ARE EXPECTED
ACROSS THE AREA TODAY AND TONIGHT.

SHORT TERM: CONDITIONS ARE EXPECTED TO LOWER TO MVFR/IFR LEVELS
WEDNESDAY...WITH IFR/LIFR CONDITIONS WEDNESDAY NIGHT. OCCASIONAL
MVFR CONDITIONS ARE EXPECTED EARLY THURSDAY...IMPROVING TO VFR
LEVELS DURING THE AFTERNOON. VFR CONDITIONS ARE THEN EXPECTED
THURSDAY NIGHT THROUGH EARLY SATURDAY. CONDITIONS SHOULD BEGIN TO
LOWER TO MVFR/IFR LEVELS LATER SATURDAY WITH DEVELOPING
PRECIPITATION.
&&

.MARINE...
NEAR TERM: A SMALL CRAFT ADVISORY WILL BE IN EFFECT TODAY FOR
GUSTY NORTHWEST WINDS AND HIGH SEAS. WINDS WILL SUBSIDE LATE
TODAY INTO TONIGHT. HOWEVER...SEAS WILL LIKELY REMAIN ABOVE 5 FT
SO WILL LIKELY HAVE TO ISSUE A SCA FOR SEAS TONIGHT.

SHORT TERM: SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY
INTO FRIDAY. SMALL CRAFT ADVISORY CONDITIONS ARE ALSO EXPECTED
SATURDAY...THOUGH WIND GUSTS COULD APPROACH GALE LEVELS SATURDAY
NIGHT. VISIBILITIES WILL BE REDUCED IN RAIN WEDNESDAY THROUGH
WEDNESDAY NIGHT...WITH LINGERING SHOWERS THURSDAY. VISIBILITIES
WILL BE REDUCED IN DEVELOPING RAIN SATURDAY.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ050>052.

&&

NEAR TERM...BLOOMER
SHORT TERM...NORCROSS
LONG TERM...NORCROSS
AVIATION...BLOOMER
MARINE...BLOOMER/NORCROSS
Hazardous weather outlook, Apr 12, 9:46 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
946 AM EDT TUE APR 12 2011

MEZ002-005-006-011-032-131400-
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PENOBSCOT-NORTHERN WASHINGTON-
946 AM EDT TUE APR 12 2011

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTHERN
MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ001-003-004-010-015>017-029>031-131400-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
CENTRAL PISCATAQUIS-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-
946 AM EDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-131400-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
946 AM EDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:41 PM EDTSmall Craft Advisory for Hazardous SeasCAR12 hr

Nearby

Wind Advisories in Maine, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.